# SDR QMLA2019092619076

- Difficulty date: September 26, 2019
- Submitted: September 27, 2019
- Operation: Air carrier
- Aircraft: N430UH
- Make and model: Bell 430
- Aircraft serial: 49056
- Aircraft time: 8,808 hours, 30,570 cycles
- Engine: Allsn 250C40B
- Engine time: 7,494 hours, 18,789 cycles
- System (JASC): 7160 · Engine Air Intake System
- Part: Filter
- Part number: SR02974CH
- Condition: Abnormal
- Location: Engine Inlet
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, PILOT TURNED ON AIR CONDITIONING SYSTEM AND CABIN FILLED WITH SMOKE. PILOT IMMEDIATELY RETURNED BACK TO BASE AND MAINTENANCE WAS ON SITE TO INSPECT. UPON INVESTIGATION, IT WAS NOTICED THAT THE INLET BARRIER FILTERS HAS JUST BEEN REPLACED WITH SERVICEABLE SET. ENGINE GROUND RUN AND POWER CHECKS HAD BEEN PERFORMED. INSPECTION OF BLEED AIR LINES HAD SIGNS OF THE RED OIL USED TO SERVICE THE FILTERS, AND SHOWED SIGNS OF OIL EXITING THE ENGINE DIFUSERS. PILOT HAD REPORTED THAT THE SMOKE HAD CLEARED PRIOR TO LANDING, AND THAT SMOKE HAD OILY SMELL TO IT. ALL SIGNS POINTING OVERSERVICE OF ENGINE INLET BARRIER FILTERS. CLEANED EXCESS OIL, PERFORMED GROUND RUNS AND OPS CHECK OF AIR CONDITION SYSTEM, NO SMOKE PRESENT. AIRCAFT WAS RELEASED TO SERVICE.
